Jump to content
Sign in to follow this  
Todd5

Should I increase my Remeron dose ?

Recommended Posts

I have suffered with life long chronic fatigue. Doctors cannot find a cause. Have tried many drugs over 20 years. Doctors ultimately say anxiety and depression; all SSris make me worse. But taking 7.5 mg of remeron for last six months since it was the only thing I can tolerate. However, I think it may be making me worse. Wondering if I should try titrating up or start phasing it down to see if symptoms improve. Reviews I have read are all over the place on this drug.

Share this post


Link to post
Share on other sites

7.5 mg puts most people to sleep. If you can tolerate it you should go up to 30 or 45mg if not higher, that's when the sedating effects disappear. Your doctors may be right about the chronic fatigue, it can really create a vicious circle where your CF makes you more depressed and prevents you from working on your mental health and then your depression makes you even more tired. 

One thing you may want to look into is sleep apnea though, that's not something that blood tests will show and many people don't even know they have it unless they have a partner who tells them about it. For years I snored like a freight train and didn't know about it until I stayed at a friend's place for a while and he told me that he could hear me on the floor above in the OTHER corner of the house, it was THAT bad. 

Share this post


Link to post
Share on other sites

Thanks for the response. We have looked at sleep apnea, and I don’t think that is it. Wife says I hardly ever snore, and the sheets are not disturbed the next morning. I know my sleep isn’t great but I don’t think that is the cause. 7.5 remeron does increase sleep but when I briefly tried 15 mg for a few days I felt more groggy yet more anxious so went back down to 7.5.  However, the fatigue and anxiety aren’t really getting better I just don’t know what else to try and I’m scared to go back to the SSRI merry go round that sent me spiraling before. Diet and exercise alone don’t appear to be enough.

Share this post


Link to post
Share on other sites

Have you tried Wellbutrin yet? Many people report increased energy. Could be something to ask your doctor about. It does increase anxiety in some though so I'd ask to be given an anxiolytic in the beginning. There are some non-benzo ones such as BuSpar and Vistaril that they shouldn't hesitate to prescribe. 

Share this post


Link to post
Share on other sites

I have tried Wellbutrin but could not tolerate it other. I have a very sensitive stomach which is probably why I could take the remeron, however the vivid dreams and appetite have disappeared. I went down to 3.5 and had a modest increase in energy but have since hit another low point. I am hesitant to introduce a new drug to my system perhaps I’ll try to get back up to 15 or beyond. Just desperate for help at this point.

Share this post


Link to post
Share on other sites

I realize its extremely frustrating, but giving up on a dose change aftet 1 day isnt enough to figure out anything. You should give it another chance, if you can get some time off from work to try it.

I shouldnt talk, i did the same thing when a Dr gave me Seroquel, and i didnt want to move for 2 days. I was afraid of getting fired, i was so wiped out and useless. Who knows, i might have gotten used to it, and it may have helped. 

Anyway, this stuff takes time.

Steve

Share this post


Link to post
Share on other sites

Thanks for the responses.  I may ask about adding a low dose of IR Welllbutrin but the increase in anxiety and GI upset make me very apprehensive to try.  I previously tolerated 7.5mg for a few months but since this latest sinking spell I cannot even tolerate that.  Just not sure where to turn next.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×